Alert archive / Texas / Flash Flood Warnings in 2016

Flash Flood Warning 47, NWS Houston/Galveston, TX

May 27, 2016Harris County, Liberty County, Texas

NWS Houston/Galveston, TX issued this flash flood warning at May 27, 2016, 5:11 PM CDT for Harris County, Liberty County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2016, 5:11 PM CDT (22:11 UTC)
Expired
May 27, 2016, 8:15 PM CDT
In force
3 hr
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
None

Counties Harris County, TX, Liberty County, TX

The radar

The Houston radar (KHGX), 81 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2016-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2178 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2016-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2178 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted.

704 
WGUS54 KHGX 272211
FFWHGX
TXC201-291-280115-
/O.NEW.KHGX.FF.W.0047.160527T2211Z-160528T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
511 PM CDT FRI MAY 27 2016

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LIBERTY COUNTY IN SOUTHEASTERN TEXAS...
  NORTHEASTERN HARRIS COUNTY IN SOUTHEASTERN TEXAS...

* UNTIL 815 PM CDT

* AT 508 PM CDT...DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS PRODUCING
  HEAVY RAIN. FLASH FLOODING IS LIKELY AS 5 TO 10 INCHES OF RAIN HAS FALLEN 
  ACROSS THIS AREA SINCE YESTERDAY. HOURLY RAINFALL RATES OF 1 TO 2 INCHES 
  CONTINUE.    

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  LIBERTY...DAYTON...AMES...DAISETTA...HARDIN...PLUM GROVE...KENEFICK...
  DAYTON LAKES...LAKE HOUSTON AND MOSS HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING
SPOTS.

&&

LAT...LON 3008 9459 2996 9502 3005 9511 3012 9514
      3034 9490 3037 9477 3033 9467 3011 9460
      3011 9458

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at May 27, 3:17 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, May 27, 3:17 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
317 PM CDT FRI MAY 27 2016

.DISCUSSION...
The latest water vapor imagery shows the upper level low over
CO/KS border with its trough axis stretching into central Texas.
Thunderstorm activity has formed north of a strong outflow
boundary which has become more oriented on the boundary and
training along it. Overall motion of the line of storms is to the
SE but individual storms are moving ENE/NE. This has allowed for
some hourly rain rates near 2-3 inches an hour over some of the
same areas that flooded last night and yesterday. Storms should
track into Houston over the next couple of hours before moving
east. The HRRR 18z run seems to have a decent handle on the
current evolution and pushes the convection towards the coast.
This really depends on whether storms become more organized and
cold outflow can push the boundary south. HRRR seems to fast with
this motion compared to current trends. Could see scattered storms
continue through the evening and slowly transition east out of SE
Texas by midnight.

Upper level ridging builds over SE Texas this weekend and into
early next week. Precipitable water values drop to under 1.5
inches so may only see an isolated storm with day time heating
each of Saturday and Sunday. Moisture increase back again late
Monday into Tuesday which will support higher rain chances as the
ridge breaks down. For the middle of next week the upper level
pattern becomes more amplified with an upper level trough forming
over the plains. A frontal boundary works south as well which will
be a focus for more thunderstorm activity. There may also be a
couple of week short wave troughs that move over the area to help
support thunderstorm activity. The 3 to 4 day break from heavy
rainfall should allow for much needed runoff and receding of
flooding. We will likely need to monitor the extended forecast
next week for another heavy rainfall threat.

&&

.MARINE...
Very strong onshore winds persisting across the coastal waters today
and expecting this pattern to linger through the rest of the aftn on
into the early evening hours as the associated line of storms across
SE TX moves offshore. These storms are forecast to move off to the E
and SE this evening with light/brief offshore winds in its wake.

However onshore winds will be returning to the marine waters
tomorrow- ow and will be prevailing the rest of this holiday
weekend. With the weather less active, winds and seas should also
be lower.

The persistent fetch from Gulf combined with the strong onshore flow
have helped raise tide levels to near 3.3 feet above MLLW this aftn.
With the winds decreasing tonight, tides should follow suit as well.
41

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      71  88  73  86  71 /  30  30  10  20  20
Houston (IAH)              74  89  73  88  71 /  40  30  10  20  10
Galveston (GLS)            78  85  78  84  77 /  40  20  10  20  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch until 10 PM CDT this evening FOR THE FOLLOWING
     ZONES: Austin...Brazos...Burleson...Chambers...Colorado...
     Fort Bend...Grimes...Harris...Houston...Liberty...Madison...
     Montgomery...Polk...San Jacinto...Trinity...Walker...
     Waller...Washington...Wharton.

     High Rip Current Risk until 10 PM CDT this evening FOR THE
     FOLLOWING ZONES: Brazoria...Chambers...Galveston...
     Matagorda.

GM...Small Craft Advisory until 6 PM CDT this evening FOR THE
     FOLLOWING ZONES: Coastal waters from Freeport to the
     Matagorda Ship Channel out 20 NM...Coastal waters from High
     Island to Freeport out 20 NM...Galveston Bay...Matagorda
     Bay.

     SMALL CRAFT SHOULD EXERCISE CAUTION from 6 PM this evening to 1
     AM CDT Saturday FOR THE FOLLOWING ZONES: Galveston Bay...
     Matagorda Bay.

     SMALL CRAFT SHOULD EXERCISE CAUTION from 6 PM CDT this evening
     through Saturday morning FOR THE FOLLOWING ZONES: Coastal
     waters from Freeport to the Matagorda Ship Channel out 20
     NM...Coastal waters from High Island to Freeport out 20 NM.

     Small Craft Advisory until 10 PM CDT this evening FOR THE
     FOLLOWING ZONES: Waters from Freeport to the Matagorda Ship
     Channel from 20 to 60 NM...Waters from High Island to
     Freeport from 20 to 60 NM.

     SMALL CRAFT SHOULD EXERCISE CAUTION from 10 PM CDT this evening
     through Saturday morning FOR THE FOLLOWING ZONES: Waters
     from Freeport to the Matagorda Ship Channel from 20 to 60
     NM...Waters from High Island to Freeport from 20 to 60 NM.

&&

Discussion...39
Aviation/Marine...41
Hazardous weather outlook, May 27, 4:24 AM CDT, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
424 AM CDT FRI MAY 27 2016

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-281300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-
COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM-COASTAL WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
COLORADO-FORT BEND-GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-
JACKSON-LIBERTY-MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-
SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM-
WHARTON-
424 AM CDT FRI MAY 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

LOOK FOR PERIODS OF SHOWERS AND THUNDERSTORMS AS A SERIES OF DISTURBANCES
MOVE ACROSS THE AREA. SOME OF THE THUNDERSTORMS WILL HAVE THE POTENTIAL
TO BECOME STRONG OR SEVERE. LOCALLY HEAVY RAINFALL, STRONG WINDS, FREQUENT
LIGHTNING AND HAIL WILL ALL BE POSSIBLE WITH THIS ACTIVITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WHILE SHOWER AND THUNDERSTORM COVERAGE IS EXPECTED TO DECREASE ON SATURDAY,
SOME OF THE ACTIVITY MIGHT BE ABLE TO BECOME STRONG OR SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED TODAY AND MIGHT BE NEEDED ON SATURDAY.

In the hours before

Local storm report, May 27, 1:34 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
134 PM CDT FRI MAY 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     6 SSE NAVASOTA          30.31N  96.04W
05/26/2016                   GRIMES             TX   NEWSPAPER

            GLOBAL VACUUM SYSTEMS BUILDING DAMAGED ON HIGHWAY 6. NO
            EMPLYEE INJURIES REPORTED.

&&

EVENT NUMBER HGX1600201

DCH
Local storm report, May 27, 2:26 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
226 PM CDT FRI MAY 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     TSTM WND DMG     3 SSE CUT AND SHOOT     30.30N  95.34W
05/26/2016                   MONTGOMERY         TX   PUBLIC

            10 TREES DOWN INCLUDING 100 YEAR OLD OAK AT 25 ACRE
            RESIDENCE.

&&

EVENT NUMBER HGX1600202

DCH
Local storm report, May 27, 3:39 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
339 PM CDT FRI MAY 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     5 SSW NAVASOTA          30.32N  96.11W
05/26/2016                   GRIMES             TX   BROADCAST MEDIA

            WALLACE PACK UNIT STATE PRISON HAD TWO WATCH TOWERS AND
            AN OUTBUILDING DAMAGED.

&&

EVENT NUMBER HGX1600203

DCH
Local storm report, May 27, 3:45 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
345 PM CDT FRI MAY 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     FLASH FLOOD      MADISONVILLE            30.95N  95.91W
05/26/2016                   MADISON            TX   DEPT OF HIGHWAYS

            SH 21 FROM MADISONVILLE TO FM 2548 CLOSED.

0116 PM     TORNADO          BRYAN                   30.67N  96.37W
05/26/2016                   BRAZOS             TX   CITY OFFICIAL

            MULTIPLE HOMES DAMAGED IN THE WHEELER RIDGE
            SUBDIVISION.

0150 PM     FLASH FLOOD      4 ENE WIXON VALLEY      30.79N  96.26W
05/26/2016                   BRAZOS             TX   DEPT OF HIGHWAYS

            US 190 THROUGH KURTEN HAS FLOODED SECTIONS.

0150 PM     FLASH FLOOD      MADISONVILLE            30.95N  95.91W
05/26/2016                   MADISON            TX   DEPT OF HIGHWAYS

            SH 90 IS CLOSED BETWEEN MADISONVILLE AND BEDIAS.

0210 PM     FLASH FLOOD      13 WNW MADISONVILLE     31.03N  96.11W
05/26/2016                   MADISON            TX   DEPT OF HIGHWAYS

            OLD SPANISH ROAD TX-OSR IS CLOSED DUE TO FLOODING
            BETWEEN INTERSTATE 45 AND US 190.

0245 PM     FLASH FLOOD      1 E COLLEGE STATION     30.60N  96.29W
05/26/2016                   BRAZOS             TX   BROADCAST MEDIA

            STATE HIGHWAY 6 SOUTH BOUND AT FM 2818 IS CLOSED DUE TO
            FLOODING.

0250 PM     FLASH FLOOD      BRYAN                   30.67N  96.37W
05/26/2016                   BRAZOS             TX   PUBLIC

            TENNESEE ROAD IN NORTH BRYAN IS FLOODED AND IMPASSABLE.

0300 PM     FLASH FLOOD      BRYAN                   30.67N  96.37W
05/26/2016                   BRAZOS             TX   CITY OFFICIAL

            VILLA MARIA BETWEEN CAVITT AND TEXAS IS IMPASSABLE DUE
            TO FLOODING.

0300 PM     FLASH FLOOD      LOVELADY                31.13N  95.45W
05/26/2016                   HOUSTON            TX   BROADCAST MEDIA

            SH 19...FM1280...FM 358 ARE CLOSED DUE TO HIGH WATER.

0305 PM     TSTM WND DMG     3 WSW NAVASOTA          30.37N  96.14W
05/26/2016                   GRIMES             TX   TRAINED SPOTTER

            TREE DOWN AT FM 105 OUT OF NAVASOTA BEFORE FIRST
            BRIDGE.

0330 PM     FLOOD            BRYAN                   30.67N  96.37W
05/26/2016                   BRAZOS             TX   CITY OFFICIAL

            MANY ROADS FLOODED AND IMPASSABLE IN BRYAN AND COLLEGE
            STATION.

0330 PM     TSTM WND DMG     6 SSE NAVASOTA          30.31N  96.04W
05/26/2016                   GRIMES             TX   NEWSPAPER

            GLOBAL VACUUM SYSTEMS BUILDING DAMAGED ON HIGHWAY 6. NO
            EMPLYEE INJURIES REPORTED.

0350 PM     FLASH FLOOD      BRENHAM                 30.16N  96.40W
05/26/2016                   WASHINGTON         TX   LAW ENFORCEMENT

            PORTIONS OF STATE HIGHWAY 36 ARE IMPASSABLE BETWEEN
            BRENHAM AND SOMERVILLE.

0400 PM     TSTM WND DMG     5 SSW NAVASOTA          30.32N  96.11W
05/26/2016                   GRIMES             TX   BROADCAST MEDIA

            WALLACE PACK UNIT STATE PRISON HAD TWO WATCH TOWERS AND
            AN OUTBUILDING DAMAGED. POSSIBLE TORNADO.

0430 PM     FLASH FLOOD      NAVASOTA                30.39N  96.09W
05/26/2016                   GRIMES             TX   TRAINED SPOTTER

            WASHINGTON AVENUE AND FOSTER STREET IN NAVASOTA IS
            FLOODED WITH 2 FEET OF WATER.ABLE

0432 PM     FLASH FLOOD      NAVASOTA                30.39N  96.09W
05/26/2016                   GRIMES             TX   TRAINED SPOTTER

            BUCKINGHAM LANE AND FM 379 FLOODED AND IMPASSABLE.

0444 PM     FLASH FLOOD      5 N BRENHAM             30.23N  96.40W
05/26/2016                   WASHINGTON         TX   DEPT OF HIGHWAYS

            FM 2935 AT NEW YEARS CREEK IS CLOSED DUE TO FLOODING.

0445 PM     FLASH FLOOD      6 W TODD MISSION        30.26N  95.93W
05/26/2016                   GRIMES             TX   DEPT OF HIGHWAYS

            FM 362 AT BEASON CREEK CLOSED DUE TO FLOODING.

0515 PM     TSTM WND DMG     BRENHAM                 30.16N  96.40W
05/26/2016                   WASHINGTON         TX   BROADCAST MEDIA

            CARS AND TRUCKS TRAVELING ON FM 50 BETWEEN BRENHAM AND
            INDEPENDENCE WERE HIT BY VERY STRONG WIND THAT TOPPLED
            TRAILERS BEHIND THE CARS. DESTROYED A ROOF ON A SHED
            NEAR THE ROAD.

0520 PM     FLASH FLOOD      MAGNOLIA                30.21N  95.75W
05/26/2016                   MONTGOMERY         TX   LAW ENFORCEMENT

            ROAD CLOSURE 1774 AND BUDDY RILEY

0548 PM     TSTM WND DMG     CONROE                  30.32N  95.47W
05/26/2016                   MONTGOMERY         TX   BROADCAST MEDIA

            LARGE TALL YARD TREE FELL AND SLICED THROUGH THE HOUSE
            NEXT TO IT.

0600 PM     FLASH FLOOD      BRENHAM                 30.16N  96.40W
05/26/2016                   WASHINGTON         TX   DEPT OF HIGHWAYS

            ALL OF FM 390 FROM BURTON EASTWARD TO 105 IS CLOSED.

0603 PM     TSTM WND DMG     4 SE CONROE             30.29N  95.42W
05/26/2016                   MONTGOMERY         TX   TRAINED SPOTTER

            LARGE LIMBS STRIPPED OFF TREES.

0607 PM     TSTM WND GST     CONROE                  30.32N  95.47W
05/26/2016  M66 MPH          MONTGOMERY         TX   ASOS

            57 KNOT GUST AT CONROE AIRPORT

0608 PM     TSTM WND DMG     3 SSE CUT AND SHOOT     30.30N  95.34W
05/26/2016                   MONTGOMERY         TX   PUBLIC

            10 TREES DOWN INCLUDING 100 YEAR OLD OAK AT 25 ACRE
            RESIDENCE.

0612 PM     HAIL             BRENHAM                 30.16N  96.40W
05/26/2016  E1.00 INCH       WASHINGTON         TX   TRAINED SPOTTER

0653 PM     FLASH FLOOD      CONROE                  30.32N  95.47W
05/26/2016                   MONTGOMERY         TX   FIRE DEPT/RESCUE

            NUMEROUS WATER RESCUES OCCURRING AROUND MONTGOMERY
            COUNTY.

0712 PM     TSTM WND DMG     BRENHAM                 30.16N  96.40W
05/26/2016                   WASHINGTON         TX   LAW ENFORCEMENT

            NUMEROUS REPORTS OF DAMAGE THROUGHOUT THE COUNTY.

0712 PM     FLASH FLOOD      BRENHAM                 30.16N  96.40W
05/26/2016                   WASHINGTON         TX   LAW ENFORCEMENT

            36 WATER RESCUES OCCURRING THROUGH COUNTY.

0715 PM     FLASH FLOOD      BRENHAM                 30.16N  96.40W
05/26/2016                   WASHINGTON         TX   PUBLIC

            SH 36 AND US 290 FLOODED AND IMPASSABLE.

0800 PM     FLASH FLOOD      NAVASOTA                30.39N  96.09W
05/26/2016                   GRIMES             TX   LAW ENFORCEMENT

            AT LEAST 10 HIGH WATER RESCUES MAINLY OVER SOUTHERN
            GRIMES COUNTY.

1000 PM     FLASH FLOOD      NW NAVASOTA             30.39N  96.09W
05/26/2016                   GRIMES             TX   LAW ENFORCEMENT

            CR 420 AND COURTNEY ST ARE UNDER WATER. WATER RESCUES
            ARE ONGOING THROUGHOUT THE COUNTY.

1013 PM     FLASH FLOOD      BRENHAM                 30.16N  96.40W
05/26/2016                   WASHINGTON         TX   LAW ENFORCEMENT

            15 TO 20 HIGH WATER RESCUES ON-GOING. WATER IN HOMES.

&&

EVENT NUMBER HGX1600189 HGX1600170 HGX1600182 HGX1600184 HGX1600183
HGX1600172 HGX1600173 HGX1600174 HGX1600188 HGX1600179 HGX1600175
HGX1600201 HGX1600176 HGX1600203 HGX1600177 HGX1600178 HGX1600180
HGX1600181 HGX1600186 HGX1600185 HGX1600192 HGX1600197 HGX1600187
HGX1600191 HGX1600202 HGX1600190 HGX1600195 HGX1600193 HGX1600196
HGX1600194 HGX1600198 HGX1600199 HGX1600200

DCH
Special weather statement, May 27, 4:54 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
454 PM CDT FRI MAY 27 2016

TXZ200-210>214-226-227-235>238-272245-
MATAGORDA TX-HARRIS TX-GALVESTON TX-AUSTIN TX-CHAMBERS TX-
BRAZORIA TX-JACKSON TX-WALLER TX-COLORADO TX-LIBERTY TX-WHARTON TX-
FORT BEND TX-
454 PM CDT FRI MAY 27 2016

...STRONG THUNDERSTORMS ACROSS WHARTON...HARRIS...SOUTHEASTERN
WALLER...NORTHWESTERN GALVESTON...CHAMBERS...NORTHERN BRAZORIA...
NORTHEASTERN MATAGORDA...FORT BEND...NORTHERN JACKSON...CENTRAL
COLORADO...SOUTHERN LIBERTY AND SOUTHEASTERN AUSTIN COUNTIES THROUGH
545 PM CDT...

AT 452 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR DEVERS TO 13 MILES EAST OF SUBLIME.
MOVEMENT WAS SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PASADENA...PEARLAND...LEAGUE CITY...SUGAR LAND...BAYTOWN...MISSOURI CITY...
TEXAS CITY...FRIENDSWOOD...LA PORTE...DEER PARK...ROSENBERG...ALVIN...
DICKINSON...STAFFORD...SOUTH HOUSTON...BELLAIRE...WEST UNIVERSITY PLACE...
KATY...SANTA FE AND SEABROOK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHEASTERN TEXAS.

LAT...LON 2894 9680 2902 9683 2906 9694 2933 9656
      2959 9684 2959 9683 3011 9461 3011 9445
      2989 9444 2989 9436 2961 9436
TIME...MOT...LOC 2152Z 317DEG 18KT 2996 9458 2944 9658

HUFFMAN

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:04 PM CDTSpecial Weather StatementHGXWaller56 min
May 26, 7:09 PM CDTSevere Thunderstorm WarningHGXAustin, Waller, Washington66 min
May 26, 7:30 PM CDTSpecial Weather StatementHGXLiberty, San Jacinto45 min
May 26, 7:45 PM CDTFlash Flood WarningHGXAustin, Grimes, Harris, Liberty, Montgomery, San Jacinto and 1 more3 hr
May 26, 7:46 PM CDTRiver Flood WarningHGXMontgomery4 days
May 26, 7:46 PM CDTRiver Flood WarningHGXBurleson, Lee5 days
May 26, 8:02 PM CDTRiver Flood WarningHGXHarris3 days
May 26, 8:22 PM CDTSpecial Weather StatementHGXAustin, Harris, Liberty, Montgomery, Waller, Washington53 min
May 26, 8:27 PM CDTSpecial Weather StatementHGXAustin, Harris, Liberty, Montgomery, Waller, Washington63 min
May 26, 8:44 PM CDTFlash Flood WarningHGXAustin, Brazos, Burleson, Colorado, Grimes, Harris and 3 more2 hr
May 26, 8:55 PM CDTSpecial Weather StatementHGXWaller65 min
May 26, 9:04 PM CDTRiver Flood WarningHGXTrinity, Walker35 days
May 26, 9:16 PM CDTSpecial Weather StatementHGXHarris44 min
May 26, 9:22 PM CDTSpecial Weather StatementHGXWashington38 min
May 26, 9:26 PM CDTRiver Flood WarningHGXMontgomery69 hr
May 26, 9:26 PM CDTRiver Flood WarningHGXMontgomery61 hr
May 26, 9:26 PM CDTRiver Flood WarningHGXHarris, Montgomery4 days
May 26, 9:26 PM CDTRiver Flood WarningHGXHarris, Montgomery4 days
May 26, 9:26 PM CDTRiver Flood WarningHGXHarris, Montgomery11 days
May 26, 9:26 PM CDTRiver Flood WarningHGXHarris, Montgomery37 hr
May 26, 9:26 PM CDTRiver Flood WarningHGXAustin, Fort Bend, Waller9 days
May 26, 9:26 PM CDTRiver Flood WarningHGXAustin, Brazoria, Fort Bend, Waller14 days
May 26, 9:26 PM CDTRiver Flood WarningHGXBrazoria, Fort Bend18 days
May 26, 9:27 PM CDTFlash Flood WarningHGXLiberty2 hr
May 26, 9:37 PM CDTAreal Flood AdvisoryHGXPolk, San Jacinto3 hr
May 26, 9:54 PM CDTRiver Flood WarningHGXHarris72 hr
May 26, 10:38 PM CDTFlash Flood Warning EmergencyHGXAustin, Grimes, Montgomery, Waller, Washington4 hr
May 26, 10:40 PM CDTAreal Flood WarningHGXBrazos, Burleson, Grimes, Madison3 hr
May 26, 10:49 PM CDTFlash Flood WarningHGXHarris, Liberty, Montgomery4 hr
May 26, 11:50 PM CDTRiver Flood WarningHGXHarris46 hr
May 26, 11:58 PM CDTRiver Flood WarningHGXHarris, Liberty, Montgomery4 days
May 27, 12:59 AM CDTRiver Flood WarningHGXAustin, Grimes, Waller, Washington5 days
May 27, 1:02 AM CDTFlash Flood WarningHGXBrazos, Burleson, Grimes, Madison, Montgomery, Walker88 min
May 27, 1:05 AM CDTRiver Flood WarningHGXHarris, Montgomery12 hr
May 27, 1:05 AM CDTRiver Flood WarningHGXHarris, Montgomery4 days
May 27, 1:08 AM CDTAreal Flood AdvisoryHGXGrimes, Houston, Liberty, Madison, Montgomery, Polk and 3 more3 hr
May 27, 1:10 AM CDTSpecial Weather StatementHGXBrazos, Burleson, Grimes, Walker50 min
May 27, 1:44 AM CDTRiver Flood WarningHGXChambers, Liberty38 days
May 27, 1:44 AM CDTRiver Flood WarningHGXChambers, Liberty40 days
May 27, 2:07 AM CDTSevere Thunderstorm WarningHGXBurleson, Washington53 min
May 27, 2:25 AM CDTFlash Flood Warning EmergencyHGXAustin, Brazos, Burleson, Grimes, Harris, Montgomery and 2 more6 hr
May 27, 2:30 AM CDTFlash Flood WarningHGXBrazos, Burleson, Grimes, Harris, Liberty, Madison and 4 more6 hr
May 27, 2:36 AM CDTTornado WarningHGXBurleson, Washington24 min
May 27, 2:40 AM CDTAreal Flood AdvisoryHGXWalker6 hr
May 27, 2:43 AM CDTSpecial Weather StatementHGXGrimes, Walker62 min
May 27, 2:54 AM CDTSevere Thunderstorm WarningHGXAustin, Brazos, Burleson, Grimes, Waller, Washington66 min
May 27, 2:58 AM CDTTornado WarningHGXChambers, Harris12 min
May 27, 3:19 AM CDTSpecial Weather StatementHGXAustin, Colorado41 min
May 27, 3:28 AM CDTSevere Thunderstorm WarningHGXAustin, Brazos, Burleson, Colorado, Grimes, Harris and 3 more47 min
May 27, 3:33 AM CDTFlash Flood WarningHGXSan Jacinto, Trinity, Walker5 hr
May 27, 4:08 AM CDTSevere Thunderstorm WarningHGXAustin, Grimes, Harris, Liberty, Montgomery, San Jacinto and 2 more67 min
May 27, 4:23 AM CDTAreal Flood AdvisoryHGXLiberty, Montgomery, Polk, San Jacinto, Trinity3 hr
May 27, 4:31 AM CDTAreal Flood AdvisoryHGXAustin, Fort Bend, Harris, Waller3 hr
May 27, 4:33 AM CDTRiver Flood WarningHGXBurleson, Lee27 hr
May 27, 4:51 AM CDTSpecial Weather StatementHGXHarris39 min
May 27, 5:08 AM CDTSpecial Weather StatementHGXHarris, Liberty67 min
May 27, 8:12 AM CDTAreal Flood WarningHGXAustin, Brazos, Burleson, Grimes, Harris, Montgomery and 2 more9 hr
May 27, 10:34 AM CDTRiver Flood WarningHGXHarris5 days
May 27, 10:34 AM CDTRiver Flood WarningHGXHarris, Waller6 days
May 27, 10:34 AM CDTRiver Flood WarningHGXHarris38 hr
May 27, 10:56 AM CDTRiver Flood WarningHGXColorado, Wharton4 days
May 27, 10:56 AM CDTRiver Flood WarningHGXMatagorda, Wharton5 days
May 27, 11:13 AM CDTRiver Flood WarningHGXLiberty, Polk, San Jacinto5 days
May 27, 11:13 AM CDTRiver Flood WarningHGXLiberty, Polk72 hr
May 27, 11:13 AM CDTRiver Flood WarningHGXPolk, San Jacinto32 hr
May 27, 11:25 AM CDTRiver Flood WarningHGXColorado32 hr
May 27, 11:50 AM CDTFlash Flood WarningHGXGrimes, Montgomery, Walker115 min
May 27, 12:33 PM CDTRip Current StatementHGXBrazoria, Chambers, Galveston, Matagorda9 hr
May 27, 1:55 PM CDTFlash Flood WarningHGXHarris, Montgomery, Waller2 hr
May 27, 2:23 PM CDTSevere Thunderstorm WarningHGXLiberty, Polk, San Jacinto37 min
May 27, 3:05 PM CDTFlash Flood WarningHGXHarris, Liberty, Montgomery, San Jacinto115 min
May 27, 3:26 PM CDTRiver Flood WarningHGXHarris51 hr
May 27, 3:32 PM CDTFlash Flood WarningHGXAustin, Colorado, Waller118 min
May 27, 4:06 PM CDTAreal Flood AdvisoryHGXFort Bend, Harris, Montgomery, Waller114 min
May 27, 4:50 PM CDTSpecial Marine WarningHGX85 min
May 27, 4:54 PM CDTSpecial Weather StatementHGXChambers, Colorado, Fort Bend, Harris, Wharton51 min
May 27, 5:02 PM CDTAreal Flood WarningHGXAustin, Brazos, Burleson, Grimes, Harris, Montgomery and 2 more12 hr
May 27, 5:34 PM CDTAreal Flood AdvisoryHGXAustin, Colorado, Fort Bend, Wharton116 min
May 27, 5:42 PM CDTRiver Flood WarningHGXLiberty, Polk, San Jacinto3 days
May 27, 5:51 PM CDTRiver Flood WarningHGXHarris, Montgomery20 hr

Nearby

Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.